Alert archive / Colorado / Freeze Warnings in 2010

Freeze Warning 13, NWS Pueblo, CO

September 10, 20105 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Sep 10, 2010, 3:03 PM MDT for 5 counties in Colorado. It took effect at Sep 11, 2010, 4:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2010, 3:03 PM MDT (21:03 UTC)
In effect from
Sep 11, 2010, 4:00 AM MDT
Expired
Sep 11, 2010, 8:00 AM MDT
In force
4 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2010-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2010-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2594 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS75 KPUB 102103
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT FRI SEP 10 2010

COZ069>071-110315-
/O.UPG.KPUB.FZ.A.0008.100911T1000Z-100911T1400Z/
/O.NEW.KPUB.FZ.W.0013.100911T1000Z-100911T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
303 PM MDT FRI SEP 10 2010

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM MDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 


* LOCATION...THE SAN LUIS VALLEY BELOW 8500 FEET...INCLUDING 
  ALAMOSA. 

* TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER
  20S AND LOWER 30S EARLY SATURDAY MORNING.

* IMPACT...PRECAUTIONS SHOULD BE TAKEN TO PROTECT PLANTS THAT 
  ARE SENSITIVE TO FREEZING TEMPERATURES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
3 follow-up statements
102 
WWUS75 KPUB 110247
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
847 PM MDT FRI SEP 10 2010

COZ069>071-111200-
/O.CON.KPUB.FZ.W.0013.100911T1000Z-100911T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
847 PM MDT FRI SEP 10 2010

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT
SATURDAY. 

* LOCATION...THE SAN LUIS VALLEY BELOW 8500 FEET...INCLUDING 
  ALAMOSA. 

* TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE 
  UPPER 20S AND LOWER 30S EARLY SATURDAY MORNING. 

* IMPACT...PRECAUTIONS SHOULD BE TAKEN TO PROTECT PLANTS THAT 
  ARE SENSITIVE TO FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
659 
WWUS75 KPUB 110947
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
347 AM MDT SAT SEP 11 2010

COZ069>071-111415-
/O.NEW.KPUB.FZ.W.0014.100912T1000Z-100912T1400Z/
/O.CON.KPUB.FZ.W.0013.100911T1000Z-100911T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
347 AM MDT SAT SEP 11 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM MDT SUNDAY. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

* LOCATION...THE SAN LUIS VALLEY BELOW 8000 FEET...INCLUDING
  ALAMOSA.

* TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER
  20S AND LOWER 30S AROUND SUNRISE BOTH THIS MORNING AND SUNDAY
  MORNING.

* IMPACT...PRECAUTIONS SHOULD BE TAKEN TO PROTECT PLANTS THAT 
  ARE SENSITIVE TO FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED BOTH
THIS MORNING AND SUNDAY MORNING.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
524 
WWUS75 KPUB 111352
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
752 AM MDT SAT SEP 11 2010

COZ069>071-112000-
/O.EXP.KPUB.FZ.W.0013.000000T0000Z-100911T1400Z/
/O.CON.KPUB.FZ.W.0014.100912T1000Z-100912T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
752 AM MDT SAT SEP 11 2010

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT
SUNDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT SUNDAY. 

* LOCATION...THE SAN LUIS VALLEY BELOW 8000 FEET...INCLUDING 
  ALAMOSA. 

* TEMPERATURES...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER
  20S AND LOWER 30S AROUND SUNRISE SUNDAY MORNING.

* IMPACT...PRECAUTIONS SHOULD BE TAKEN TO PROTECT PLANTS THAT 
  ARE SENSITIVE TO FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED SUNDAY
MORNING.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Sep 10, 3:46 AM MDT, 11 hours 17 minutes earlier.

Area forecast discussion, Sep 10, 3:46 AM MDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
346 AM MDT FRI SEP 10 2010

.SHORT TERM...

(TODAY AND TONIGHT)

CURRENTLY...WATER VAPOR IMAGERY SHOWS DRY AIR ALOFT OVER CWA.
SURFACE AIR ALSO DRY WITH DEW POINTS IN THE 20S AND 30S ACROSS THE
PLAINS AND HIGH VALLEYS WITH TEENS TO LOWER 20S MOUNTAINS.  WINDS
ARE GUSTING OVER 40 MPH ACROSS THE HIGHER ZONES...WITH GUSTS UP TO
70 MPH AT 600 MB LEVEL (TOPS OF 14ERS)...PER PIKES PEAK
OBSERVATION.  SURFACE OBSERVATIONS SHOWS INITIAL SURGE OF NORTH
WINDS (PRE-FRONTAL BOUNDARY) IN NORTHEAST COLORADO.

TODAY...WEATHER PARAMETERS NOT ENOUGH TO CONSIDER A FIRE WEATHER
HIGHLIGHT. RELATIVE HUMIDITIES WILL MEET CRITERIA (15 PERCENT OR
LOWER)...AS DEW POINTS WILL BE IN THE 20S TO LOWER 30S. MOUNTAIN
AREAS WILL BE A LITTLE MOISTER AS MID LEVEL TEMPERATURES LOWER.
NAM12 AND GFS40 HAVE RELATIVELY WEAK SURFACE WINDS OVER THE I-25
CORRIDOR AND PLAINS THROUGH THE DAY...AS WEAK SURFACE LOW OVER THE
LOWER ARKANSAS VALLEY KEEPS GRADIENT RELAXED. GREATER CHANCE OF
HIGHER WINDS OVER THE SAN LUIS VALLEY AND EASTERN MOUNTAINS AND HIGH
VALLEYS. EXPECT SLIGHTLY LOWER HIGH TEMPERATURES AS MID LEVEL
TEMPERATURES LOWER A BIT.  STILL EXPECTING UPPER 70S TO 80S ACROSS
THE PLAINS...WITH 70S HIGH VALLEYS AND 40S THROUGH 60S MOUNTAINS.
DRY DAY WITH DRY AIR THROUGHOUT THE ATMOSPHERIC COLUMN.

TONIGHT...WINDS WILL BE GUSTY FROM THE NORTH ACROSS THE PLAINS IN
THE EVENING AS FRONT PUSHES SOUTHWARD. MODELS DO NOT GENERATE ANY
QPF...BUT DO BRING IN SOME CLOUDS...SO ADJUSTED THE SKY COVER GRIDS
ACCORDINGLY.  CHALLENGE IS THE SAN LUIS VALLEY LATE TONIGHT.
EXPECTING TEMPERATURES TO DIP A LITTLE BELOW FREEZING...BUT DEW
POINTS SHOULD BE LOW ENOUGH SO FROST WILL LIKELY NOT BE AN ISSUE.
ON THE OTHER HAND...DO NOT FEEL CONFIDENT...AT THIS TIME...TO ISSUE
A FREEZE WARNING...BECAUSE THE SUB-FREEZING TEMPERATURES HAVE TO
EXIST FOR A "SIGNIFICANT" AMOUNT OF TIME...ACCORDING TO THE RULES.
THEREFORE...WILL GO WITH A FREEZE WATCH...AND LET THE DAY CREW SEE
IF IT MAY GET COOLER ACROSS THE VALLEY...AND DECIDE WHETHER TO GO
WITH A FREEZING WARNING. ELSEWHERE...LOWS WILL BE IN THE 40S ACROSS
THE PLAINS...AND 20S AND 30S MOUNTAINS AND HIGH VALLEYS. -TLM-

.LONG TERM...

(SATURDAY THROUGH THURSDAY)

SATURDAY-SUNDAY...WEAK AND DRY WESTERLY FLOW PROGGED ACROSS THE AREA
WITH FLAT UPPER RIDGING IN PLACE ACROSS THE STATE AS AN UPPER TROUGH
MOVES ACROSS THE NORTHERN TIER OF STATES AND INTO THE UPPER MIDWEST
ON SUNDAY. MODELS KEEPING VERY DRY AIRMASS IN PLACE ACROSS THE AREA
ON SATURDAY WITH INCREASING HIGH LEVEL MOISTURE MOVING IN FROM THE
WEST THROUGH THE DAY ON SUNDAY. WARMING ALOFT THROUGH THE PERIOD
WILL ALLOW HIGHS TO BE AROUND SEASONAL AVERAGES ON SATURDAY WITH
ABOVE SEASONAL TEMPERATURES EXPECTED ON SUNDAY. WITH THE DRY AIRMASS
IN PLACE...SHOULD SEE GOOD RADIATIONAL COOLING AGAIN SATURDAY NIGHT
WITH LOW TEMPS AT OR SLIGHTLY BELOW FREEZING SATURDAY NIGHT/SUNDAY
MORNING ACROSS THE HIGH MT VALLEYS.

SUNDAY NIGHT-THURSDAY...WEST TO SOUTHWEST FLOW PROGGED ACROSS THE
AREA THROUGH THE PERIOD WITH UPPER TROUGHING ACROSS THE CENTRAL AND
EASTERN CONUS KEEPING SFC HIGH PRESSURE AND LOW LEVEL MOISTURE IN
PLACE ACROSS THE HIGH PLAINS WITH LOW LEVEL MOISTURE PROGGED TO
SLOWLY INCREASE ACROSS THE EASTERN COLORADO. MODELS AGAIN HINTING
AT POSSIBLE WAA SHOWERS ACROSS THE FAR SE PLAINS SUNDAY NIGHT AND
MONDAY...THOUGH WITH EXTENT OF AVAILABLE MOISTURE IN QUESTION
HAVE ONLY KEPT SILENT POPS IN FORECAST ATTM. MODELS CONTINUE TO
INDICATE A FEW MINOR DISTURBANCES EMBEDDED WITHIN THE FLOW ALOFT
MOVING ACROSS THE AREA TUESDAY THROUGH THURSDAY WHICH WILL KEEP AT
LEAST SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA
INTO THE MIDDLE OF NEXT WEEK WITH TEMPERATURES REMAINING AROUND
SEASONAL AVERAGES. -MW

&&

.AVIATION...

VFR ALL AREAS TODAY. WILL SEE GUSTY SOUTHWEST WINDS AT
KALS DURING THE AFTERNOON AND EARLY EVENING...AND SOMEWHAT GUSTY
NORTH WINDS AT KCOS AND KPUB MID TO LATE AFTERNOON.  TIMING OF
EASTERN FRONT IS DIFFICULT...AND HAVE PUSHED IT IN A FEW HOURS
BEFORE THE MODELS DEPICT FRONTAL PASSAGE. WATCH FOR AMENDMENTS TO
THE TIMING. -TLM-

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
COZ069>071.

&&

13/23
Hazardous weather outlook, Sep 10, 6:50 AM MDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
650 AM MDT FRI SEP 10 2010

COZ058>089-093>099-111300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
650 AM MDT FRI SEP 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NEAR CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR OVER PARTS OF THE
AREA FOR A BRIEF PERIOD THIS AFTERNOON...ESPECIALLY ACROSS THE SAN
LUIS VALLEY...AND EASTERN MOUNTAINS AND ADJACENT TERRAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SHOWERS AND THUNDERSTORMS LOOK TO RETURN TO SOUTHERN
COLORADO NEXT TUESDAY, WITH PRECIPITATION CHANCES CONTINUING
THROUGH THURSDAY, AS MOISTURE INCREASES FROM THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

13/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 4:00 AM MDTFreeze WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache11 hr

Nearby

Freeze Warnings in Colorado, 2010Every freeze warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.